Obesity and metabolic syndrome can cause changes in blood pressure, body composition, and cholesterol which may lead to ED. Other conditions that may contribute to erectile dysfunction include Parkinson’s, multiple sclerosis, Peyronie’s disease, sleep disorders, alcoholism, and drug abuse. Taking certain medications can also increase your risk for ED.
Dr. Shiel received a Bachelor of Science degree with honors from the University of Notre Dame. There he was involved in research in radiation biology and received the Huisking Scholarship. After graduating from St. Louis University School of Medicine, he completed his Internal Medicine residency and Rheumatology fellowship at the University of California, Irvine. He is board-certified in Internal Medicine and Rheumatology.
If you have unstable heart disease of any kind, heart failure or unstable, what we call angina, contraindication to using the medications. All right? So if you’re in an unstable medical state, these medications are not a good idea. Now, there are relative issues. If you may be taking a blood pressure medicine or a medicine for your prostate which dilates your blood vessel a little bit– you know, the typical ones are what we call the alpha blockers– you may have an additive effect from the medication. But for the most part, the medicines are incredibly safe.
Look into natural remedies. If you're not interested in drugs and devices, see a homeopathic practitioner who can advise you as to what natural remedies might help manage your ED. While no studies have been conducted to prove that these remedies work for everyone, some men have found that acupuncture, herbal medicines, and "herbal Viagra" can be useful.
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.